MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112680
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060)
Date of Event 03/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6)2015 - patient was diagnosed with left inguinal hernia thereby underwent open repair with implant of perfix plug (device 1), bard flat mesh (device 2).Per op notes, "a direct inguinal hernia was identified and dissected.The direct component was reduced and perfix plug (device 1) was secured to the area of deep inguinal ring, the patch was secured to pubic tubercle." on (b)(6)2018 - patient was diagnosed with chronic left groin pain, thereby underwent laparoscopic repair with implant of 3dmax mesh (device 3).Per op notes, "a moderate hiatal hernia was identified.There was no recurrent left inguinal hernia.The previously placed plug (device 1) was found compressing on spermatic structures.A 3dmax mesh (device 3) was placed in the left groin area and was sutured.The old scar in the left groin was noted.Extensive adhesions between the mesh and the external oblique, conjoined tendon, spermatic vessels, vas deferens were noted.The perfix plug (device 1) and bard flat mesh (device 2) was excised.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-apr-2012) is considered to be a best estimate.This emdr represents the bard flat mesh (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50797644
Report Number1213643-2026-01203
Device Sequence Number10571080
Product Code FTL
UDI-Device Identifier00801741016530
UDI-Public(01)00801741016530(17)170428(10)HUWD0434
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number0112680
Device Lot NumberHUWD0434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale